What to do when PPI Drugs and Anti-Acids are Ineffective?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

greyfox
Regular Member


Date Joined Sep 2014
Total Posts : 138
   Posted 9/21/2014 6:12 PM (GMT -6)   
I have been facing GERD / Acid Reflux symptoms for 2-3 years but in the past 6 months is has become worse, particularly the last 2-3 months. I've tried Tums, Zantec 150, Generic Prevacid prescription (30mg), and OTC Nexium (20mg). The Nexium didn't really do anything for me. The Prevacid was somewhat effective but the side effects for me were problematic.

I've been dieting and exercising daily for the past 6-7 months and dropped 50 lbs. I've been eating more fresh fruits and vegetable, and trying to avoid foods that trigger for me. Unfortunately practically everything is triggers for me, including drinking water in the morning!

I'm not really sure where else to turn to from here. I haven't been to a specialist yet but I'm hoping to get a referral soon.

Anyone got any advice or share similar experiences?

James_a
Regular Member


Date Joined Jan 2014
Total Posts : 97
   Posted 9/21/2014 6:33 PM (GMT -6)   
sorry to hear that,

But you should really consult a doctor, but have you tried highter dosages of zantac and other ppi.

150mg zantac is quite a low dose.

you can certainly try different PPI, if nexium does not work then i doubt omperzole will work for you. You can try rabeprzole, pantoprzole, dexilant.

also in H2 blockers you can try famotidine, cimetidine and nizatidine. I would consult with a doctor for dosates and try see what works

If you are refluxing bad then maybe surgery might be option, but in the meantime really get the reflux under control because you can damage the esophagus seriously if its painful reflux.

goodl uck

BestMiMiever
New Member


Date Joined Aug 2014
Total Posts : 14
   Posted 9/21/2014 6:48 PM (GMT -6)   
I have been drinking Kefir which is a yogurt type drink that is loaded with different probiotics . Also buttermilk and corn bread . It has been a blessing for me . No other bread though . Potatoes also help in healing the stomach . Bananas not only heal but protect you stomach .
I would go to the Dr just in case you have an ulcer . I couldn't take prilosec , it messed me up . But it may not you .
Also in the mean time eat as though you have one . Soft cooked veggies , little rice , broth . Jello helps me . Don't eat any raw veggies .
Hope you feel better soon .

CAGU
Regular Member


Date Joined Apr 2014
Total Posts : 315
   Posted 9/21/2014 7:53 PM (GMT -6)   
I would be checked for delayed gastric emptying. One of the signs of delayed gastric emptying is reflux (in worse cases vomiting occurs). other symptoms include: bloating, burping, loosing weight, abdominal fullness and stomach pain after eating are some other signs.

PPIs and H-2 blockers will not work for people who have delayed gastric emptying and can actually make it worse. Delayed gastric emptying means food in your stomach is not being broken down quickly enough. Food is staying in the stomach too long and the food and acid is coming back up the esophagus.

greyfox
Regular Member


Date Joined Sep 2014
Total Posts : 138
   Posted Yesterday 3:36 PM (GMT -6)   
Thanks for the feedback. After my experiences with Prevacid and Nexium I prefer to stay away from PPI drugs if possible. I've also read that prolonged use is bad for you, but no idea on the validity of those articles.

I will follow up with my doctor about stronger H2 blockers though.

I'm seeing a Cardiologist Wednesday because on-going chest pains/discomfort, hopefully to rule out my heart. I'm 26 years old and I've had echo-cardiogram, stress test, and heart calcium score which all showed a healthy heart. If all comes out well which it should, I'm hoping they will refer me to a GI specialist.

All these symptoms are making my paranoid and causing anxiety.

BestMiMiever
New Member


Date Joined Aug 2014
Total Posts : 14
   Posted Yesterday 4:24 PM (GMT -6)   
After I started Prilosec I developed restless leg syndrome and painic attacks . Thought I was going nuts ! Weaned myself off the Prilosec and the Valium they gave me for the anxiety . I am trying to treat it at home with the diet .
I had chest pains also and that can be from the GERD BUT keep your app with heart Dr .
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 23, 2018 3:17 AM (GMT -6)
There are a total of 3,005,804 posts in 329,264 threads.
View Active Threads


Who's Online
This forum has 161804 registered members. Please welcome our newest member, FADE IN:.
214 Guest(s), 2 Registered Member(s) are currently online.  Details
Lioness1, Subdenis